MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM

NIHON KOHDEN CORPORATION NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM
Model Number CU-152R
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nk employee, on behalf of the biomedical engineer (bme) reported that the etco2 waveform displayed what they called "tiny spikes" on the g9 monitor.Every room displayed the same spikes.The spikes did not display on the draeger monitor for the anesthesia carts.Although the values of the peaks were matching and were sent to the emr normally, the waveforms made it seem like there was a "0" between each peak.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The nk employee, on behalf of the biomedical engineer (bme) reported that the etco2 waveform displayed what they called "tiny spikes" on the g9 monitor.Every room displayed the same spikes.The spikes did not display on the draeger monitor for the anesthesia carts.Although the values of the peaks were matching and were sent to the emr normally, the waveforms made it seem like there was a "0" between each peak.No patient harm was reported.
 
Event or Problem Description
The nk employee, on behalf of the biomedical engineer (bme) reported that the etco2 waveform displayed what they called "tiny spikes" on the g5 monitor.Every room displayed the same spikes.The spikes did not display on the accompanying draeger monitor for the anesthesia carts.Although the values of the peaks were matching and were sent to the emr correctly, the waveforms made it appear there was a "0" between each peak.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the nk employee reported that the etco2 waveform displayed what they called "tiny spikes" on the g5 monitor.Every room displayed the same spikes.The spikes did not display on the accompanying draeger monitor for the anesthesia carts.Although the values of the peaks were matching and were sent to the emr correctly, the waveforms made it appear there was a "0" between each peak.No patient harm was reported.Investigation summary: the logs were collected from the impacted nihon kohden devices and sent to nihon kohden corporation (nkc) for review.Nkc's investigation found that the cause of the issue was determined to be a software bug related to demo mode.In all logs submitted, they confirmed the operation of the device in demo mode, followed by continued use without powering down.The recommended workaround is to restart the monitor before using it after exiting demo mode.Nk will continue to trend and monitor.Additional information: b4 date of this report.E3 occupation.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.

Brand Name
NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM
Common Device Name
BEDSIDE MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key24081366
Report Number8030229-2026-06084
Device Sequence Number5827640
Product Code MHX
UDI-Device Identifier04931921002056
UDI-Public(01)04931921002056
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K203435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCU-152R
Device Catalogue NumberCU-152R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown